Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Had bad asperations from copd. Took antibiotics. Taking predisone. Would this cause ankles and legs to swell?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
was released from hospital 2 days ago after 1 week of bad asperations from my copd i am off all antibiotics but taking 80 mg day of predisone. would this cause my legs and anles to swell twice the size they normally are. i am also on 2 l oxygen right now
my ox level is 91 at rest and hr is 115

Posted Tue, 24 Sep 2013 in Medicines and Side Effects
Answered by Dr. Shoaib Khan 44 minutes later
Brief Answer:
Yes, prednisone can contribute to swelling

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing in.

I can understand your concern ma'am. But you are in fact correct, prednisone can in fact lead to or promote swelling of hands, legs, feet, etc; as it can result in fluid retention and/or a reduction in urine output.

So yes ma'am, you are in fact right. But I am sure your doctor has weighed the pros and cons; as in controlled amounts (prednisone) the swelling can be controlled ma'am, do not worry.

I hope this information helps. Please feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor